MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted or explanted; give date: n/a (not applicable).The intraocular lens was removed (b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during implantation, the intraocular lens (model zcb00 +16.0 diopter) did not unfold evenly in the eye.The incision was enlarged and the lens was removed from the eye.No sutures were used.There was no patient injury.No additional information was provided to johnson and johnson surgical vision, inc.
 
Additional Manufacturer Narrative
Per follow-up information, there was a problem with the trailing haptic getting stuck in the cartridge causing the lens to become everted in the bag based on the customer's chart.The physician was unable to reposition it properly and it was unstable.He decided to remove the zcb00 lens and implant a 3-piece lens instead.Incision was slightly widened to accommodate removal of zcb00 lens and insertion of the 3-piece lens b&l li61a0 14.0.There was no vitrectomy performed on os (left eye).Device evaluation: the product testing could not be performed as the product was not returned.The customer's reported complaint cannot be confirmed.Manufacturing record review: a manufacturing record review could not be performed as no serial number was provided.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: initial supplemental report inadvertently reported cartridge investigation results.The complaint was for the lens; and the lens investigation results are provided in this supplement.Device available for evaluation? yes.Returned to manufacturer on: 06/06/2018.Device returned to manufacturer? yes.Device evaluation: the lens was received.Only half of the lens was returned.Based on the condition of the lens, the reported complaint could not be confirmed and product deficiency could not be identified.Manufacturing record review: manufacturing record review of the production order and related documents revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no other complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7560533
Report Number2648035-2018-00811
Device Sequence Number19279750
Product Code HQL
UDI-Device Identifier05050474531635
UDI-Public(01)05050474531635(17)210602
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/02/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer05/23/2018
07/03/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date06/18/2018
07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005